Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 7, 2006, 5:18 PM MDT for Carbon County, Duchesne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 5:18 PM MDT (23:18 UTC)
- Expired
- Aug 7, 2006, 8:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Carbon County, UT, Duchesne County, UT
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 072318 FFWSLC UTC007-013-080215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 518 PM MDT MON AUG 7 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN CARBON COUNTY IN UTAH... SOUTHEASTERN DUCHESNE COUNTY IN UTAH... * UNTIL 815 PM MDT. * AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE NINE MILE CREEK AREA IN DUCHESNE AND CARBON COUNTIES. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER SOUTHEASTERN DUCHESNE COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3968 11044 3969 10999 4000 10997 4003 11034 $$ HALL
2 follow-up statements
000 WGUS75 KSLC 072336 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 536 PM MDT MON AUG 7 2006 UTC007-013-080215- CARBON UT-DUCHESNE UT- 536 PM MDT MON AUG 7 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR SOUTHEASTERN DUCHESNE AND NORTHEASTERN CARBON COUNTIES... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE NINE MILE AND ANTELOPE CREEK AREAS. ADDITIONAL THUNDERSTORMS ARE HEADED FOR THIS AREA AND EXCESSIVE RAINFALL IS EXPECTED TO FALL INTO THE DRAINAGES IN THE WARNING AREA THROUGH 815 PM. THIS WARNING MAY NEED TO BE EXTENDED AS FLOOD WATERS IN THE DRAINAGES MAY TAKE SOME TIME TO MAKE THEIR WAY DOWN THE CREEKS AND STREAMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3968 11044 3969 10999 4000 10997 4003 11034 $$ HALL
000 WGUS75 KSLC 080218 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 815 PM MDT MON AUG 7 2006 UTC007-013-080225- CARBON UT-DUCHESNE UT- 815 PM MDT MON AUG 7 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN DUCHESNE AND NORTHEASTERN CARBON COUNTIES... HEAVY RAIN WHICH FELL EARLIER ACROSS THE NINE MILE AND ANTELOPE CREEK AREAS HAS ENDED...AND RUNOFF HAS LIKELY BEGUN TO RECEDE. PEOPLE SHOULD STILL USE CAUTION NEAR NINE MILE AND ANTELOPE CREEKS...AS WELL AS ANY NEARBY WASHES WHICH MAY STILL BE RUNNING HIGH. LAT...LON 3968 11044 3969 10999 4000 10997 4003 11034 $$ SEAMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 4:23 PM MDT, 55 minutes earlier.
Area forecast discussion, Aug 7, 4:23 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
423 PM MDT MON AUG 7 2006
.SYNOPSIS...A MOIST AIRMASS OVER UTAH WILL BE PUSHED EAST AS A
WEATHER DISTURBANCE AND ASSOCIATED COOL FRONT MOVES ACROSS THE GREAT
BASIN ON TUESDAY AND TUESDAY NIGHT. SOME MOISTURE WILL REMAIN ACROSS
SOUTHERN UTAH AS THE FRONT STALLS OVER THE AREA.
&&
.DISCUSSION...TALE OF TWO AIRMASS TODAY WITH DEEP MOISTURE OVER THE
CENTRAL AND EAST AND MUCH DRIER AIR SURFACING IN THE WEST DESERTS.
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED TODAY AND WILL ROLL
ACROSS THE EASTERN VALLEYS TONIGHT...EXCEPT NO FURTHER STORMS NOW
APPEAR LIKELY SOUTH OF A LINE FROM ABOUT KCDC TO ESCALANTE. SEVERE
WEATHER HAS BEEN FLASH FLOODING IN CENTRAL UTAH AND STRONG DUSTY
MICROBURST WINDS FOR THE SOUTHERN WASATCH FRONT.
A SHORTWAVE IS NOW LOCATED OVER CENTRAL UTAH MOVING NORTHEAST. NVA
AND COOL ADVECTION DEVELOPING INTO SOUTHWEST UTAH BRINGING DRIER AIR
TO THE SURFACE WITH INCREASING WINDS. THE SHORTWAVE MARKS THE
LEADING EDGE OF A 70-80 KNOT 300 MB JET WORKING ACROSS THE LOWER
COLORADO RIVER VALLEY. THAT JET WILL BE OVER UTAH TUESDAY AS THE
UPPER LOW...SEEN OVER NORTHERN CALIFORNIA THIS EVENING...WEAKENS AND
SHIFTS ACROSS SOUTHERN IDAHO AND NORTHERN UTAH. STORMS TUESDAY COULD
BE QUITE STRONG WITH THE PVA ASSOCIATED WITH THE UPPER TROUGH AND
RESULTING LIFT AND MID LEVEL COOLING...REASONABLY STRONG DEEP LAYER
SHEAR...ETC. AVAILABLE AIRMASS MOISTURE WILL BE DECREASED
HOWEVER...RELATIVE TO TODAY.
ASSOCIATED COOL FRONT MOVES ACROSS MOST OF UTAH TUESDAY EVENING AND
WEDNESDAY MORNING SO A CALM DAY FOR WEDNESDAY WITH SOME MOISTURE
SUPPORTING WEAK CONVECTION...REMAINING OVER THE SOUTHERN THIRD OF
THE STATE.
LATE IN THE WEEK THE NEXT TROUGH MOVES TO THE PACIFIC NORTHWEST.
BACKING FLOW OVER UTAH RETURNS MOISTURE OVER THE AREA EXCEPT WESTERN
UTAH WILL BE ON THE EDGE OF THE MOISTURE. MORE STRONG THUNDERSTORMS
TO RESULT...MAINLY MOUNTAINS AND EAST.
&&
.AVIATION...STRONG SOUTH WINDS IMPACTING THE TERMINAL LATE THIS
AFTERNOON FROM THUNDERSTORMS HEADED NORTH ACROSS THE SALT LAKE
VALLEY. WINDS MAY BE ERRATIC IN DIRECTION THROUGH EARLY EVENING
BEFORE SOUTHERLY WINDS BECOME ESTABLISHED MID-EVENING...THEN LAST
THROUGH TUESDAY MIDDAY. SOUTH WINDS 20-30 MPH EXPECTED FOR MUCH OF
TUESDAY.
.FIRE WEATHER...DEW POINTS DROPPING ACROSS WESTERN UTAH AS A DRY
SLOT FORMS BETWEEN DEEP MOISTURE OVER CENTRAL AND EASTERN UTAH AND
THE INCOMING TROUGH ALONG THE WEST COAST. WINDS AND RH REACHED RED
FLAG CRITERIA TODAY FOR THE DUGWAY PROVING GROUNDS AND THE BEAVER
DAM WASH OF EXTREME SOUTHWEST UTAH. RED FLAG WARNING HAS BEEN
HOISTED FOR ALL OF WESTERN UTAH FOR MORE WIDESPREAD WIND TUESDAY AND
DRY AIRMASS. THE FIRE WEATHER WATCH HAS BEEN CONTINUED FOR SOUTH-
CENTRAL UTAH AS CONFIDENCE IS NOT AS HIGH ON RELATIVE HUMIDITY FOR
TUESDAY. THE FIRE WEATHER WATCH FOR THE SANPETE/SEVIER VALLEY HAS
BEEN CANCELED DUE TO HEAVY RAIN THERE...WHICH WILL KEEP THE RH HIGH.
&&
SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING THIS EVENING DUGWAY PROVING GROUNDS FOR LOW
RH AND GUSTY WINDS ZONES 420 AND 434.
RED FLAG WARNING FOR WESTERN UTAH TUESDAY 900 AM TO 900 PM FOR WIND
AND LOW RH FIRE ZONES 420-434-435-439.
FIRE WEATHER WATCH TUESDAY FOR ZONE 440 FOR WIND AND RH TUESDAY
MORNING THROUGH TUESDAY EVENING.
WY...NONE.
&&
GIBSONHazardous weather outlook, Aug 7, 10:50 AM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1050 AM MDT MON AUG 7 2006 UPDATED TO INDICATE SEVERE WEATHER POTENTIAL TODAY AND TUESDAY UTZ001>021-WYZ021-081300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 1050 AM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS THE MOUNTAINS OF CENTRAL AND EASTERN UTAH. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON...ALONG WITH SMALL HAIL. A FEW STORMS COULD PRODUCE LARGE HAIL AND SEVERE WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WEATHER DISTURBANCE WILL APPROACH WESTERN UTAH TUESDAY AFTERNOON. THIS WILL LEAD TO STRONG THUNDERSTORMS WITH ISOLATED SEVERE STORMS. THE BEST THREAT OF SEVERE THUNDERSTORMS WILL BE ALONG THE I-15 CORRIDOR FROM FILLMORE TO SALT LAKE CITY AND FOR THE CENTRAL AND NORTHERN UTAH MOUNTAINS. INCREASING SOUTH WINDS AND LOW HUMIDITIES COULD CREATE HAZARDOUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST UTAH ON TUESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE TUESDAY THROUGH TUESDAY EVENING PERIOD (SLCRFWSLC). MOISTURE WILL MOVE UP FROM THE SOUTH LATE IN THE WEEK...BRINGING A THREAT OF SHOWERS AND THUNDERSTORMS TO MUCH OF SOUTHERN AND EASTERN UTAH FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. GIBSON
In the hours before
Local storm report, Aug 7, 2:49 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
249 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL DELTA 39.35N 112.57W
08/07/2006 M0.50 INCH MILLARD UT OFFICIAL NWS OBS
3/8 HAIL
0221 PM FLASH FLOOD MARYSVALE 38.44N 112.26W
08/07/2006 PIUTE UT LAW ENFORCEMENT
FLOODING BETWEEN RICHFIELD AND MARYSVALE. WATER AND
DEBRIS ON HIGHWAY 89.
&&
MTRAPHAGANLocal storm report, Aug 7, 4:48 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
448 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD 5 N MARYSVALE 38.51N 112.26W
08/07/2006 SEVIER UT BROADCAST MEDIA
ROCK SLIDES AND WATER DAMAGE. ROAD WASHED OUT IN 3-5
PLACES IN MARYSVALE CANYON ALONG ROUTE 89. ROAD
IMPASSABLE.
0340 PM TSTM WND GST 13 WNW DUGWAY 40.28N 112.98W
08/07/2006 M62.00 MPH TOOELE UT MESONET
LOWER CEDAR MOUNTAIN MESONET SITE.
0340 PM TSTM WND GST PROVO 40.25N 111.64W
08/07/2006 M61.00 MPH UTAH UT TRAINED SPOTTER
PROVO BYU.
0358 PM TSTM WND GST PLEASANT GROVE 40.37N 111.73W
08/07/2006 M58.00 MPH UTAH UT TRAINED SPOTTER
0358 PM DUST STORM PROVO 40.25N 111.64W
08/07/2006 UTAH UT TRAINED SPOTTER
NEAR ZERO VISIBILITY PROVO BYU.
&&
CGIBSONThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:06 AM MDT | Fire Weather Watch | SLC | 23 hr | |
| Aug 7, 12:40 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 35 min |
| Aug 7, 1:32 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Millard | 43 min |
| Aug 7, 2:26 PM MDT | Flash Flood Warning | SLC | Piute, Sevier | 2 hr |
| Aug 7, 2:26 PM MDT | Red Flag Warning | SLC | 7 hr | |
| Aug 7, 2:26 PM MDT | Red Flag Warning | SLC | 32 hr | |
| Aug 7, 2:35 PM MDT | Flash Flood Warning | SLC | Garfield | 115 min |
| Aug 7, 2:41 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 34 min |
| Aug 7, 3:03 PM MDT | Severe Thunderstorm Warning | SLC | Wayne | 27 min |
| Aug 7, 3:12 PM MDT | Flash Flood Warning | SLC | Garfield | 2 hr |
| Aug 7, 3:44 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 31 min |
| Aug 7, 4:33 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 117 min |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.